MAUDE Adverse Event Report: COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number CLSO-10-10
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 the clso-10-10 device of lot c1003977 was expected to be returned for a lab evaluation ;however as of 10/may/2017 the device has not been returned.The complaint investigation will be updated with lab evaluation findings once the device is returned.As the device involved in this complaint was not returned for an evaluation it was not possible to determine a definitive root cause for the customer complaint.However, it should be noted that the stent contains flaps to prevent migration and this migration event occurred during withdrawal of the introduction system, the most probable root cause of this customer complaint could be attributed to incorrect size selection (both too short or too long for the stricture) could cause migration, or incorrect placement of the stent across the stricture which could also attribute to stent migration.It is also possible that the user used an incorrect method to place the stent or to remove the introducer components.The customer complaint was confirmed based on customer testimony.As per instructions for use: ¿this device is used to drain obstructed biliary ducts¿.As per a precaution included in the instructions for use for this device: ¿the tapered tip end of the stent* or side holes* must be positioned in the common bile duct while the other end remains in the duodenum.The longer flaps of the st-2 biliary stent should be positioned in the duct while the shorter flaps remain in the duodenum.¿ it may be noted that stent migration is stated as a potential complication associated with the placement of clso devices in the ifu.Prior to distribution all clso devices are subjected to visual inspection and functional checks to ensure device integrity.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.A review of the manufacturing records for the biliary stent device of lot c1003977 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1003977; upon review of complaints this failure mode has not occurred previously with this lot # c1003977.A review of the incoming quality control record for the component involved in this complaint determined that the raw material is a ship to stock item and has been accepted into cook ireland.Prior to distribution, all clso-10-10 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
They were able to confirm the stent migration immediately after placement of the stent.So they removed migration stent.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 the clso-10-10 device of lot c1003977 was returned to cirl for a lab evaluation.On evaluation of the returned device it was noted that the damage on the duodenal end of the stent was consistent with removal by forceps and the anti-migration features ( flaps) were as expected.There was no anomalies noted on the device that could have contributed to the migration event.As the conditions of use such as anatomy and physiology and user technique could not be replicated in the laboratory setting, it was not possible to determine a definitive root cause for the customer complaint.However, it should be noted that as the stent contains flaps to prevent migration.Since this migration event occurred during withdrawal of the introduction system, the most probable root cause of this customer complaint could be attributed to incorrect size selection (both too short or too long for the stricture could cause migration), or to incorrect placement of the stent across the stricture which could also lead to stent migration.It is also possible that the user used an incorrect method to place the stent or to remove the introducer components.As there have been a number of unusual migration events form the same hospital retraining of the customer has been completed.The customer complaint was confirmed based on customer testimony.As per instructions for use: ¿this device is used to drain obstructed biliary ducts¿.As per a precaution included in the instructions for use for this device: ¿the tapered tip end of the stent* or side holes* must be positioned in the common bile duct while the other end remains in the duodenum.The longer flaps of the st-2 biliary stent should be positioned in the duct while the shorter flaps remain in the duodenum.¿ it may be noted that stent migration is stated as a potential complication associated with the placement of clso devices in the ifu.Prior to distribution all clso devices are subjected to visual inspection and functional checks to ensure device integrity.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.A review of the manufacturing records for the biliary stent device of lot c1003977 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1003977; upon review of complaints this failure mode has not occurred previously with this lot # c1003977.A review of the incoming quality control record for the component involved in this complaint determined that the raw material is a ship to stock item and has been accepted into cook ireland.Prior to distribution, all clso-10-10 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted as the device was returned and evaluated they were able to confirm the stent migration immediately after placement of the stent.

Brand Name
COTTON-LEUNG BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6571763
Report Number3001845648-2017-00177
Device Sequence Number760603
Product Code FGE
UDI-Device Identifier00827002218079
UDI-Public(01)00827002218079(17)170522(10)C1003977
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLSO-10-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/17/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;